Hail, Cheyenne
- When
- June 2, 4:30 PM MST
- Where
- Cheyenne County, 1 mi N of Kit Carson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -102.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 1:00 PM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT WED JUN 2 2004 .SHORT TERM...(TONIGHT THROUGH SATURDAY) TONIGHT...EMBEDDED VORTICITY MAXIMUMS WILL MOVE THROUGH THE NORTHWEST FLOW ALOFT OVER MOIST SOUTHEAST FLOW AT THE SURFACE. RUC/MESOETA INDICATE MOISTURE AXIS WILL RUN FROM DENVER SOUTHEAST TO LAMAR. EXPECT CONVECTION TO INITIATE ON THE PALMER DIVIDE AND PROPAGATE EASTWARD WITH THE MEAN WIND...THUS HAVE CHANCE POPS IN THE SOUTHWEST ZONES TAPERING TO SLIGHT/SILENT POPS NORTHEAST. LOW CAPE/MODERATE SHEAR ENVIRONMENT SUGGESTS HAIL THREAT WITH STRONGER STORMS. THURSDAY...SIMILAR SYNOPTIC SET UP AS WEDNESDAY...ALTHOUGH MOISTURE DEPENDENT PARAMETERS (NOTABLY CAPE) IMPROVE DUE TO PERSISTENT LOW LEVEL ADVECTION OF WARM/MOIST AIR. THERE WILL BE TWO POSSIBLE SOURCES FOR CONVECTIVE INITIATION BY LATE AFTERNOON...DAYTIME HEATING OVER THE HIGHER TERRAIN OF COLORADO...AND VORTICITY MAXIMUM APPROACHING THE EASTERN FORECAST AREA FROM NEBRASKA. GIVEN STRONG DEEP LAYER SHEAR IN PLACE (40 KT NORTHWESTERLY FLOW OVER 25 KT SOUTHEASTERLY UPSLOPE FLOW) A FEW SUPERCELLS WILL BE POSSIBLE. STORMS EXPECTED TO PROPAGATE EAST/SOUTHEASTWARD AND BE OUT OF THE FORECAST AREA BY 09Z. FRIDAY...DRY LINE SHARPENS UP NEAR THE COLORADO/KANSAS STATE LINE AND SHOULD SERVE TO INITIATE CONVECTION BY LATE AFTERNOON. MEANWHILE ANOTHER VORTICITY MAXIMUM WILL BE DROPPING OUT OF NEBRASKA OVERNIGHT...AND WITH NOCTURNAL LOW LEVEL JET IN PLACE...THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT. SATURDAY...HAVE INSERTED SLIGHT CHANCES IN EASTERN ZONES FOR LINGERING MORNING CONVECTION. ETA HAS BACKED OFF ON COOLER TEMPERATURES...BUT OUTFLOW FROM NEBRASKA MCS WILL SHIFT SURFACE FLOW AROUND TO NORTHEAST AND MODERATE TEMPERATURES SOMEWHAT. ALTHOUGH THE 12Z GFS RUN APPEARS TO HAVE SERIOUS CONVECTIVE FEEDBACK PROBLEMS SATURDAY NIGHT...UPSLOPE REGIME COMBINED WITH WAVE IN NORTHWEST FLOW ALOFT WARRANT MENTION OF THUNDERSTORMS CHANCES ONCE AGAIN. DETAILS ARE SKETCHY SO HAVE JUST BROADBRUSHED A SLIGHT CHANCE FOR THE ENTIRE FORECAST AREA SATURDAY AFTERNOON AND NIGHT. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY) STRONG DISTURBANCE FORECAST TO ENTER THE PACIFIC NORTHWEST ON SUNDAY AND THEN TRACK ACROSS THE NORTHERN ROCKIES THROUGH THE EXTENDED PERIOD. ECMWF FLATTER WITH THE FEATURE COMPARED TO THE GFS...RESULTING IN MORE OF A ZONAL FLOW ACROSS THE HIGH PLAINS...WHILE THE GFS WOULD SUPPORT A MORE SOUTHWEST FLOW. IN LOW LEVELS...NOTED THAT THE GULF OF MEXICO WILL BE OPEN AND COPIOUS MOISTURE ADVECTED INTO THE CENTRAL PLAINS THROUGH THE ENTIRE PERIOD. THE ATMOSPHERE WILL BE PRIMED FOR CONVECTION...ALTHOUGH INITIATING MECHANISMS WILL BE DIFFICULT TO PIN DOWN. SUNDAY IT APPEARS A SHORTWAVE APPROACHING FROM SOUTHWEST WILL INITIATE CONVECTION OVER EASTERN COLORADO BY LATE AFTERNOON IN THETA-E AXIS...THEN SUSTAINED BY LOW LEVEL NOCTURNAL JET SUNDAY NIGHT OVER THE REMAINDER OF THE AREA. ON MONDAY CAP MAY BE TOO STRONG FOR CONVECTION IN THE WEST AS 700 MB TEMPERATURES NOW FORECAST AT 16C NEAR THE COLORADO STATE LINE...HOWEVER EASTERN AREAS MAY BE THREATENED AS DRY LINE WILL SET UP BY AFTERNOON AND CAP SLIGHTLY WEAKER THERE. ON TUESDAY COLD FRONT ASSOCIATED WITH NORTHERN ROCKIES DISTURBANCE WILL BE APPROACHING FROM THE NORTHWEST. IF IT ARRIVES AT THE TIME OF PEAK HEATING...AS CURRENTLY FORECAST BY THE GFS...IT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. GFS THEN WANTS TO HANG UP THE FRONT OVER THE FORECAST AREA ON WEDNESDAY. ALL IN ALL...WILL HAVE A RATHER BROADBRUSHED CHANCE OF THUNDERSTORMS EVERY DAY...WITH A BETTER TEMPORAL/SPATIAL RESOLUTION AS THE FORECAST EVOLVES OVER TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1000 AM MDT WED JUN 2 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE TRI-STATE AREA THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM YUMA COLORADO TO GOVE KANSAS AFTER 2 PM MDT (3 PM CDT). .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A LARGE PART OF THE TRI-STATE AREA THURSDAY AND FRIDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOW LEVEL SOUTHERLY WINDS WILL TRANSPORT LOW LEVEL MOISTURE INTO THE AREA. INSTABILITY WILL BE MODERATE AS AFTERNOON TEMPERATURES WARM WELL INTO THE 80S. WEAK TO MODERATE UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA FROM THE WEST AND NORTHWEST CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORM GENERATION. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS MONDAY NIGHT AS A FRONTAL BOUNDARY MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT (3 PM CDT). MCGUIRE
The Goodland radar (KGLD), 114 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404748.